How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Norm S. Your Own Question
Dr. Norm S.
Dr. Norm S., Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 11235
Experience:  Over 30 years of experience in OB/GYN practice, including teaching students. Fellow of American Board of Obstetrics and Gynecology.
13711182
Type Your OB GYN Question Here...
Dr. Norm S. is online now
A new question is answered every 9 seconds

I started my sprintec pack a day earlier than I should have

Customer Question

Hello, I started my sprintec pack a day earlier than I should have because I lost one of the placebo pills and it confused me so I finished taking the 6 placebo pills I had left so Instead of waiting an extra day to start a new pack I started it one day early. In the first week of the pack I had unprotected sex several times. On the second week of the pack I missed two pills, instead of taking two that day and two the next I took three pills the day I remembered. The day I took the three pills I started having a brown discharge. A days after the discharge I began bleeding and it's been like that for two days now. I am worried because I had unprotected sex a few days before I missed two pills. I don't know if the reason why I'm having brown discharge and blood could be implantation bleeding or if it's due to the fact that I overflowed my body with hormones when I took the three pills. Any insight on what may be causing the discharge and bleeding would be great. Thank you!
Submitted: 1 year ago.
Category: OB GYN
Expert:  Dr. Norm S. replied 1 year ago.

You were protected up to the time that you missed 2 pills, so the chance of pregnancy is minimal.

Most likely you started bleeding because of missing 2 pills (the drop in hormone levels causes bleeding, just like when you get to the end of the active pills).

Once bleeding has begun, it's hard to stop it, and it's often true that it begins as brown discharge and then turns into bleeding.

I don't think that there is any reason to think that your bleeding is from implantation, which usually lasts only a day anyway.

I would continue to take your pills as usual, and the bleeding will likely stop. You might be able to stop it faster by taking your pills twice daily.

In any case, you'll get back to normal after you have your next period and begin a new pack. Best wishes.

Customer: replied 1 year ago.
Thank you for your response. Starting the pill pack earlier doesn't affect the protection in any way? I've also been having a lot of cramps and I never really suffer from them, this has to do with missing the two pills?
Expert:  Dr. Norm S. replied 1 year ago.

Starting the pack early does not affect the protection. Starting late does.

Most likely the cramps are due to the breakthrough bleeding. However, the other thing that can cause bleeding and cramps is an STD. If that's a possibility, I would get checked.